Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 80, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 21, 2004, 1:48 PM CDT for Jefferson Davis Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 1:48 PM CDT (18:48 UTC)
- Expired
- Jun 21, 2004, 2:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 41 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3721 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
571
WUUS54 KLCH 211848
SVRLCH
LAC053-211945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
148 PM CDT MON JUN 21 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA
* UNTIL 245 PM CDT
* AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
WEST OF FENTON...AND MOVING NORTHEAST AT 10 MPH.
* THIS STORM WILL BE NEAR...
FENTON BY 225 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3041 9308 3037 9298 3026 9296 3044 9268
3042 9282 3044 9288
$$
20What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 9:53 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 21, 9:53 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 953 AM CDT MON JUN 21 2004 .SYNOPSIS...AREA UNDER THE INFLUENCE OF LATE SUNDAYS CONVECTIVE OUTFLOW WHICH LEFT BEHIND AN AREA OF STABLE AND STAGNANT AIR. AIRMASS REMAINS MOIST WITH PWS ABOVE 1.5 INCHES. LCH MORNING SOUNDING LOOKS TO BE AFFECTED BY RESIDUAL MOISTURE LEFT FROM YESTERDAY...BETTER TO GO WITH ETA FORECAST SOUNDING. RIDGE NOTED AT MID LEVELS ON ETA40. GFS80 HAS DECENT SUBSIDENCE. .DISCUSSION...WILL LEAVE POPS ALONE DUE TO NVA AND MID LEVEL RIDGING WHICH SHOULD GIVE US A LOWER THAN CLIMO DAY ON PRECIP. EXPECTING SEABREEZE TYPE SHOWERS/TSTMS BUT MORE SPARSE COVERAGE. ONSHORE FLOW SHOULD RE-ESTABLISH THIS AFTERNOON...TWEAKED TEMPS DOWN A DEGREE FOR SOUTHERN ZONES BUT CLOSE ENOUGH TO RIDE GOING FORECAST...NO CHANGES NEEDED. 11 ...previous... .SYNOPSIS...RADARS THIS MORNING SHOWING VERY ISOLATED SMALL SHOWERS OCCASIONALLY DEVELOPING AND THEN DISSIPATING ACROSS THE COASTAL PARISHES. ACTIVITY IS A LOT LESS THAN THE PREVIOUS COUPLE OF MORNINGS. LATEST UPPER AIR ANALYSIS INDICATED FORECAST AREA IS CURRENTLY ON THE EDGE OF 7H RIDGE. TEMPS AND DEWPOINTS THIS EARLY MORNING ARE RUNNING IN THE LOW TO MID 70S ACROSS THE FORECAST AREA. && .DISCUSSION...EDGE OF 7H RIDGE IS PROGGED TO MOVE ACROSS THE FORECAST AREA TODAY BRINGING A LITTLE LESS IMPRESSIVE MOISTURE PROFILES. THEREFORE...WILL CALL FOR JUST 20 TO 30 PERCENT POPS ACROSS THE FORECAST AREA TODAY...MAINLY FOR ACTIVITY THAT WILL DEVELOP ALONG SEABREEZE WITH DAYTIME HEATING. THIS LOOKS TO BE THE LEAST ACTIVE DAY FOR THIS WEEK. BY TUESDAY 7H RIDGE IS PUSHED EAST OF THE FORECAST AREA. THIS WILL ALLOW FOR A BETTER CHANCE OF SEABREEZE TYPE ACTIVITY AND WILL BRING POPS TO CLIMO (40%). UPPER LEVEL TROUGH DROPPING OUT OF THE NORTHERN PLAINS WILL HELP PUSH A SURFACE FRONT INTO NORTH TEXAS/NORTHERN LOUISIANA TUESDAY NIGHT. CONVECTION IS EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT AND PUSH TOWARD THE FORECAST AREA IN THE OVERNIGHT HOURS INTO WEDNESDAY. RICH GULF MOISTURE POOLS AHEAD OF THE FRONT WITH PWAT VALUES PROGGED TO BE AOA 2 INCHES. ALSO...DURING THE FIRST HALF OF WEDNESDAY...25H JET STREAK IS PROGGED TO MOVE ACROSS THE REGION PROVIDING UPPER LEVEL DIVERGENCE. THUS...THERE COULD BE A CHANCE OF SOME LOCALLY HEAVY RAINS ON WEDNESDAY MORNING. WILL HOLD OFF ON MENTION OF ZONES FOR NOW BUT WILL MAKE A MENTION OF IT IN THE HWO. THE REGION WILL THEN BE STUCK BETWEEN RIDGE OVER THE WEST COAST AND ANOTHER OVER THE SOUTHEAST US. GOOD MOISTURE VALUES AND A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING HIGH END CHANCE POPS FOR THE REMAINDER OF THE WEEK INTO THE WEEKEND. && .UPDATED POINT TEMPS/POPS... LCH 91 75 91 74 / 20 10 40 40 BPT 91 75 91 74 / 20 10 40 40 AEX 93 73 91 71 / 20 10 40 50 LFT 90 75 90 75 / 30 20 40 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 07-RUA/11-SWEENEY
Hazardous weather outlook, Jun 21, 5:00 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CDT MON JUN 21 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 221100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 500 AM CDT MON JUN 21 2004 .DAY ONE...TODAY AND TONIGHT... DAYTIME HEATING SHOULD PROVIDE SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL LOUISIANA AND ISOLATED ACTIVITY ELSEWHERE. A FEW OF THE STORMS COULD PRODUCE BRIEF HEAVY RAINS AND DANGEROUS LIGHTNING. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME PERIOD...ESPECIALLY DURING THE AFTERNOON HOURS. A MOIST AND UNSTABLE ENVIRONMENT WILL BE IN PLACE ALONG WITH A SERIES OF UPPER LEVEL DISTURBANCES. THE POSSIBILITY DOES EXIST FOR SOME LOCALLY HEAVY RAINFALL VERY LATE TUESDAY NIGHT INTO THE FIRST HALF OF WEDNESDAY... AS A SURFACE FRONT STALLS NEAR THE AREA AND A STRONG UPPER LEVEL SYSTEM MOVES ACROSS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:47 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.